http://dx.doi.org/10.1016/j.jspi.2015.02.010">
 

Document Type

Journal Article

Department/Unit

Department of Mathematics

Title

Difference-based variance estimation in nonparametric regression with repeated measurement data

Language

English

Abstract

© 2015 Elsevier B.V. Over the past three decades, interest in cheap yet competitive variance estimators in nonparametric regression has grown tremendously. One family of estimators which has risen to meet the task is the difference-based estimators. Unlike their residual-based counterparts, difference-based estimators do not require estimating the mean function and are therefore popular in practice. This work further develops the difference-based estimators in the repeated measurement setting for nonparametric regression models. Three difference-based methods are proposed for the variance estimation under both balanced and unbalanced repeated measurement settings: the sample variance method, the partitioning method, and the sequencing method. Both their asymptotic properties and finite sample performance are explored. The sequencing method is shown to be the most adaptive while the sample variance method and the partitioning method are shown to outperform in certain cases.

Keywords

Asymptotic normality, Difference-based estimator, Least squares, Nonparametric regression, Repeated measurements, Residual variance

Publication Date

2015

Source Publication Title

Journal of Statistical Planning and Inference

Volume

163

Start Page

1

End Page

20

Publisher

Elsevier

ISSN (print)

03783758

This document is currently not available here.

Share

COinS